Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 12, 2007, 5:38 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 12, 2007, 6:30 PM CDT
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 122238 SVRLIX LAC105-122330- /O.NEW.KLIX.SV.W.0090.070612T2238Z-070612T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 538 PM CDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF HAMMOND... * UNTIL 630 PM CDT * AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR INDEPENDENCE...OR ABOUT NEAR HAMMOND...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMMOND BY 550 PM CDT... PONCHATOULA BY 600 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3068 9039 3065 9053 3040 9051 3031 9031 $$
1 follow-up statement
000 WWUS54 KLIX 122300 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 PM CDT TUE JUN 12 2007 LAC105-122330- /O.CON.KLIX.SV.W.0090.000000T0000Z-070612T2330Z/ TANGIPAHOA LA- 600 PM CDT TUE JUN 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR TANGIPAHOA PARISH... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED JUST SOUTHEAST OF HAMMOND...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PONCHATOULA BY 610 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3068 9039 3065 9053 3040 9051 3031 9031 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:52 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 12, 3:52 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 352 PM CDT TUE JUN 12 2007 .DISCUSSION... SAME OLD STORY HERE TODAY...TEMPERATURES HAVE CLIMBED IN THE MID 90S WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE FORECAST AREA. THE GREATEST COVERAGE HAS BEEN ALONG THE MISSISSIPPI GULF COAST WHERE AN OLD BOUNDARY IS HELPING TO FOCUS CONVECTION. THERE WILL BE NO REAL PATTERN CHANGE FOR TOMORROW AS THE REGION REMAINS SANDWICHED BETWEEN THE SHORTWAVE OVER THE ROCKIES AND THE LOW OFF THE NEW ENGLAND COAST. HAVE GONE ABOVE THE GUIDANCE POPS AS PERSISTENCE HAS BEEN A BETTER INDICATOR THE LAST FEW DAYS. THE RIDGE IS FORECAST TO BREAK DOWN THURSDAY AS THE ROCKIES SHORTWAVE MOVES SLOWLY EASTWARD AND THE NEW ENGLAND LOW DROPS SOUTHWARD. WITH A LOW OFF THE SOUTHEAST COAST...THIS SHOULD HELP TO DROP TEMPERATURES BACK DOWN TO AVERAGE VALUES. PRECIPITABLE WATER VALUES REMAIN AROUND 1.5 INCHES...WHICH IS ENOUGH TO SUPPORT 20-30 PERCENT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 93 70 91 / 10 30 10 30 BTR 72 94 72 92 / 20 30 20 30 MSY 74 92 74 89 / 20 30 10 30 GPT 72 91 73 90 / 20 30 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. && 92/JSS
Hazardous weather outlook, Jun 12, 10:54 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1054 AM CDT TUE JUN 12 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131130- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1054 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THUNDERSTORMS... SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA. WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS NOT EXPECTED. HOWEVER...A FEW STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...VERY HEAVY RAINFALL...AND GUSTY WINDS. ...HEAT... AFTERNOON TEMPERATURES WILL AGAIN BE ABOVE NORMAL WITH HIGHS EXPECTED IN THE MID 90S. A FEW LOCATIONS OVER INLAND SECTIONS OF THE MISSISSIPPI COASTAL COUNTIES WILL SEE HIGHS IN THE UPPER 90S. WHEN FACTORING IN HUMIDITY...HEAT INDICES WILL CLIMB INTO THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE...BUT THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH THE PERIOD. TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH MONDAY. 92/JSS
In the hours before
Special weather statement, Jun 12, 2:38 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 238 PM CDT TUE JUN 12 2007 MSZ077-122005- PEARL RIVER- 238 PM CDT TUE JUN 12 2007 ...STRONG THUNDERSTORM AFFECTING PEARL RIVER COUNTY... A STRONG THUNDERSTORM LOCATED AROUND THE POPLARVILLE AREA WILL MOVE SLOWLY SOUTH TOWARD THE MCNEIL AREA THROUGH 315 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...WIND GUSTS TO 45 MPH...AND POSSIBLY SMALL HAIL AS IT AFFECTS AREAS ALONG INTERSTATE 59 BETWEEN POPLARVILLE AND MCNEIL.
Special weather statement, Jun 12, 3:11 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 311 PM CDT TUE JUN 12 2007 MSZ077-080-122040- HANCOCK-PEARL RIVER- 311 PM CDT TUE JUN 12 2007 ...STRONG THUNDERSTORM AFFECTING PEARL RIVER COUNTY... A STRONG THUNDERSTORM LOCATED BETWEEN MCNEIL AND POPLARVILLE WILL CONTINUE TO MOVE SLOWLY SOUTH INTO SOUTHERN PEARL RIVER COUNTY AND NORTHERN HANCOCK COUNTY THROUGH 4 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...HEAVY DOWNPOURS OF RAIN...POSSIBLY SMALL HAIL AS IT AFFECTS AREAS FROM MCNEIL TO PICAYUNE AND LOCATIONS WEST OF NECAISE.
Special weather statement, Jun 12, 3:34 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 334 PM CDT TUE JUN 12 2007 LAZ067-122110- LOWER LAFOURCHE- 334 PM CDT TUE JUN 12 2007 ...STRONG THUNDERSTORM AFFECTING THE GALLIANO AREA... A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT AREAS FROM GALLIANO TO LEEVILLE THROUGH 415 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...HEAVY DOWNPOURS OF RAIN... AND POSSIBLY SMALL HAIL. LOCALIZED FLOODING OF SOME ROADWAYS AND LOW LYING AREAS MAY OCCUR WITH THIS STORM.
Special weather statement, Jun 12, 3:54 PM CDT, 1 hour 44 minutes before
MSZ081-122130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 354 PM CDT TUE JUN 12 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ACROSS BILOXI... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR BILOXI...MOVING SOUTH AT 5 MPH. WIND GUSTS TO 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 12, 3:57 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL BILOXI 30.42N 88.93W
06/12/2007 E0.75 INCH HARRISON MS BROADCAST MEDIA
NUMEROUS REPORTS OF PENNY SIZE HAIL IN BILOXI.
0345 PM TSTM WND DMG 4 NW BILOXI 30.46N 88.98W
06/12/2007 HARRISON MS BROADCAST MEDIA
OWNER OF LAWNMOWER SHOP ALONG POPS FERRY ROAD REPORTED A
40 FOOT TRAILER BEING BLOWN ABOUT 40 FEET AND SEVERAL
LAWNMOWERS BEING BLOWN ACROSS THE STREET.
&&
92/JSSSpecial weather statement, Jun 12, 4:03 PM CDT, 1 hour 35 minutes before
LAZ040-122145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 403 PM CDT TUE JUN 12 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING ACROSS SUN AND BUSH... AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL JUST WEST OF PICAYUNE...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS TO 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. OUTFLOW WINDS WILL REACH PEARL RIVER...NORTHERN SLIDELL AND ABITA SPRINGS THROUGH 420 PM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:57 PM CDT | Special Marine Warning | LIX | 93 min | |
| Jun 12, 4:33 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 42 min |
| Jun 12, 5:15 PM CDT | Special Marine Warning | LIX | 90 min | |
| Jun 12, 6:14 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Plaquemines | 17 min |
| Jun 12, 6:37 PM CDT | Special Marine Warning | LIX | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.